MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC3232C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Vessels (2135)
Date of Event 01/02/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Off-label, unapproved or contraindicated use (type a dissection) 18-failure to follow instructions (deployed antegrade through direct exposure of descending thoracic aorta).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in the patient for the emergent endovascular treatment of a thoracic aortic type a dissection.The type a dissection caused near occlusion of the celiac artery, superior mesenteric artery, right renal artery, and left common iliac artery.The patient entered surgery with end organ compromise.The devices were deployed antegrade through direct exposure of the descending thoracic aorta.It was reported that, during the index procedure, the physician implanted the first valiant stent graft and then elected to implant a second valiant stent graft to gain additional proximal coverage.The distal end of the second valiant stent graft was then sewn to the proximal edge of the thoracic aorta.However, after the aortic clamp to the body was removed, the physician observed that the descending thoracic aorta was exposed, that the second valiant stent graft was protruding from the aorta, and that there was insufficient blood flow.The physician elected to explant the valiant stent grafts, implanted a dacron graft, and completed the procedure.However, the patient did not recover and expired on the operating table.Per the physician, the cause of the event was unknown but the end organ compromise and deep hypothermic circulatory arrest time likely impacted the patient¿s ability to recover.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6251915
Report Number2953200-2017-00055
Device Sequence Number874071
Product Code MIH
UDI-Device Identifier00643169346581
UDI-Public00643169346581
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2018
Device Model NumberVAMC3232C150TU
Device Catalogue NumberVAMC3232C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2017
Supplement Date Received by Manufacturer01/02/2017
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR